Vol. 3, No. 2, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 8, 1841–2148
Issue 7, 1587–1839
Issue 6, 1343–1586
Issue 5, 1083–1342
Issue 4, 813–1081
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Polynomials with no zeros on the bidisk

Greg Knese

Vol. 3 (2010), No. 2, 109–149

We prove a detailed sums of squares formula for two-variable polynomials with no zeros on the bidisk D2, extending previous such formulas by Cole and Wermer and by Geronimo and Woerdeman. Our formula is related to the Christoffel–Darboux formula for orthogonal polynomials on the unit circle, but the extension to two variables involves issues of uniqueness in the formula and the study of ideals of two-variable orthogonal polynomials with respect to a positive Borel measure on the torus which may have infinite mass. We present applications to two-variable Fejér–Riesz factorizations, analytic extension theorems for a class of bordered curves called distinguished varieties, and Pick interpolation on the bidisk.

bidisk, Christoffel–Darboux, sums of squares, Fejér–Riesz, orthogonal polynomials, distinguished varieties, Pick interpolation, Andô's inequality, Bernstein–Szegő measures, torus, stable polynomials
Mathematical Subject Classification 2000
Primary: 42C05
Secondary: 47A57, 46C07, 42B05, 14M12
Received: 23 October 2008
Revised: 20 October 2009
Accepted: 3 December 2009
Published: 8 June 2010
Greg Knese
University of California, Irvine
Department of Mathematics
Irvine CA 92697-3875
United States